MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER
Model Number 365714
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Burning Sensation (2146); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced popping sensation followed by a stinging sensation in groin/penis during the use of foley catheter.Writer inspected foley catheter and on applying gentle traction, foley catheter was removed with no resistance.Damage noted to foley balloon and it was unable to determine if any pieces of foley catheter remain in patient after removal.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.Potential root cause for this failure mode could be user related (example: contact with sharp object)/ exposure to petrolatum based products mechanical failure/operator error).A review of the device history record did not show any problems or condition that would have contributed to the reported issue.Therefore no additional action required at this time.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst."visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 15cc balloon: use 20cc sterile water 20cc balloon: use 25cc sterile water 30cc balloon: use 35cc sterile water 40cc balloon: use 45cc sterile water 75cc balloon: use 50cc sterile water do not exceeded recommended capacities." to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARD LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11986297
Report Number1018233-2021-03447
Device Sequence Number14575778
Product Code EZC
UDI-Device Identifier00801741077739
UDI-Public(01)00801741077739
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model Number365714
Device Catalogue Number365714
Device Lot NumberMYEV1821
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;